MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 3550-43
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the needle lot# n792837 found no evidence of grind process on the undercut side spoon of the cannula.Product analysis #702725933: analysis information -- 10/31/2018 13:53:46 cst pli# 10.Product id# 3550-43 below is unedited, system generated text based on the analysis finding code(s).The returned device was subjected to a series of standard tests that include but is not limited to visual inspection and functional testing.Analysis determined that there was a sharp edge on the undercut side of the spoon of the needle.
 
Event or Problem Description
Information was received from a health care professional (hcp) via a manufacturing representative (rep) regarding a patient with an implantable neuro stimulator (ins).During the intra operative period of the trial it was reported that physician attempted to place lead through the needle and when he attempted to pull the lead through the needle to reposition the needle the lead contact became lodged at the tip of the needle so the hcp had to pull both the needle and lead out together and start over with a different needle and lead.Physician pulled the affected lead and needle out together and started over with a new needle and new lead.The issue was resolved at the time of this report.Lead never implanted.No surgical intervention occurred or planned.Patient is alive with no injury.Additional information received from a manufacturer's representative.It was reported that the cause of the lead contact becoming lodged in the tip of the needle was not determined.No further complications reported.
 
Additional Manufacturer Narrative
H3: analysis of the 3550-43 crvd tip (lot: n792837) revealed that the returned device passed all testing in the laboratory and no anomalies were identified.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Analysis information pli# 10 product id# 3550-43, lotno:n792837: original documentation in the analysis identified potential for grind issues on the undercut side with partial or no evidence of the grinding process.The additional analysis confirmed that there was evidence of the grinding process from the undercut side of the spoon and lab functional testing showed that using a shallow needle-insertion angle (45° or less) when inserting or withdrawing the lead into or out of the needle, no friction or catching was noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key8043346
Report Number3007566237-2018-03234
Device Sequence Number1498971
Product Code LGW
UDI-Device Identifier00613994190031
UDI-Public00613994190031
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model Number3550-43
Device Catalogue Number3550-43
Device Lot NumberN792837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer05/01/2024
08/14/2024
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date05/28/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."; "SEE H11...."; "SEE H11...."
Patient Age58 YR
Patient SexFemale